Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 38, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jul 10, 2008, 12:33 PM CDT for Delaware County, Jones County, Linn County, Iowa. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 12:33 PM CDT (17:33 UTC)
- Expired
- Jul 10, 2008, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Delaware County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:52 PM CDT | HAIL 0.5 | Hopkinton, IA | DIME SIZE HAIL AND 50 MPH WIND GUSTS. RELAYED BY DELEWARE COUNTY. |
| Jul 10, 1:03 PM CDT | HAIL 1 | 3 Ese Hopkinton, IA | REPORTED AT INTERSECTION OF IA HWY 38 AND COUNTY RD X47. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDVN 101733 TORDVN IAC055-105-113-101800- /O.NEW.KDVN.TO.W.0038.080710T1733Z-080710T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1233 PM CDT THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA... SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA... * UNTIL 100 PM CDT. * AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 9 MILES WEST OF HOPKINTON...OR 13 MILES SOUTH OF MANCHESTER...MOVING EAST AT 31 MPH. * THE TORNADO WILL BE NEAR... HOPKINTON AROUND 1240 PM CDT... MONTICELLO AROUND 1250 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. LAT...LON 4235 9114 4216 9112 4224 9144 4235 9143 TIME...MOT...LOC 1733Z 289DEG 27KT 4229 9137 $$ SHEETS
2 follow-up statements
000 WWUS53 KDVN 101747 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 PM CDT THU JUL 10 2008 IAC113-101756- /O.CAN.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/ LINN IA- 1246 PM CDT THU JUL 10 2008 ...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED... THE PORTION OF THE SEVERE THUNDERSTORM LIKELY TO PRODUCE A TORNADO HAS MOVED SOUTH OF THE AREA. THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF DELAWARE COUNTY UNTIL 145 PM CDT. LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134 TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131 $$ IAC055-105-101800- /O.CON.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/ DELAWARE IA-JONES IA- 1246 PM CDT THU JUL 10 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR NORTHWESTERN JONES AND SOUTHEASTERN DELAWARE COUNTIES... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY 8 MILES WEST OF MONTICELLO...OR 12 MILES NORTH OF ANAMOSA...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... MONTICELLO AND MONTICELLO MUNICIPAL AIRPORT AROUND 100 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134 TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131 $$ SHEETS
000 WWUS53 KDVN 101750 CCA SVSDVN SEVERE WEATHER STATEMENT...CORRECTED WORDING IN CANCELLATION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 PM CDT THU JUL 10 2008 IAC113-101756- /O.CAN.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/ LINN IA- 1246 PM CDT THU JUL 10 2008 ...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED... THE PORTION OF THE SEVERE THUNDERSTORM LIKELY TO PRODUCE A TORNADO HAS MOVED EAST OUT OF THE AREA. THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134 TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131 $$ IAC055-105-101800- /O.CON.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/ DELAWARE IA-JONES IA- 1246 PM CDT THU JUL 10 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR NORTHWESTERN JONES AND SOUTHEASTERN DELAWARE COUNTIES... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY 8 MILES WEST OF MONTICELLO...OR 12 MILES NORTH OF ANAMOSA...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... MONTICELLO AND MONTICELLO MUNICIPAL AIRPORT AROUND 100 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134 TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131 $$ SHEETS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 10, 3:20 AM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jul 10, 3:20 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT THU JUL 10 2008 .SYNOPSIS... HIGH PRESSURE RIDGE WAS OVER THE OHIO VALLEY EARLY THIS MORNING. RETURN FLOW ON THE BACK SIDE OF THE HIGH WAS BROUGHT LOW TO MID 60S DEWPOINTS BACK INTO THE REGION THIS MORNING. THE HIGHER DEWPOINTS AND MID CLOUDS OVER THE AREA WERE KEEPING TEMPS UP OVER THE AREA. ISOLD SHRA/TSRA CONTINUES TO BUBBLE UP FROM CENTRAL IA NE THRU NRN IL. THE CONVECTION IN CENTRAL IA APPEARS TO BE TIED TO THETA-E MAX OVER WRN IA...WHILE CONVECTION FURTHER EAST MAY BE RELATED TO COMBINATION OF WEAK VORT MAX MOVING THROUGH WI AND MID LEVEL FRONTOGENESIS. S/W IN WNW FLOW EVIDENT IN WATER VAPOR OVER THE DAKOTAS WAS SUPPORTING AREA OF TSRA FROM WRN NE INTO ND. && .SHORT TERM...TODAY AND TONIGHT... MAIN CONCERN WILL BE PCPN CHANCES THROUGH TONIGHT. WILL KEEP SLGT CHANCE POPS IN THE NRN HALF FOR THIS MORNING WITH ISOLD TSRA STILL ONGOING OVER CENTRAL IA. IF THIS HOLDS TOGETHER...FEEL IT WILL MAINLY IMPACT EAST CENTRAL EARLY THIS MORNING. BUT WILL NOT GET TO PICKY WITH THE LOW POPS AND KEEP THEM OVER THE NRN HALF OF THE CWFA SINCE WE HAVEN/T HAD ANY TROUBLE GENERATING PCPN IN THIS WEAKLY FORCED ENVIRONMENT. S/W OVER THE DAKOTAS WILL MOVE JUST N-NE OF CWFA LATE THIS MORNING AND EARLY THIS AFTERNOON. WE SHOULD BE ABLE TO DESTABILIZE ENUF BY LATE MORNING TO FUEL TSRA ASSOCIATED WITH THE S/W. BEST CHANCE FOR PCPN WITH FEATURE WILL BE NE IA INTO WI AND NR IL. KEPT CHANCE POPS IN THE FAR NORTH AND TAPERED OFF TO SLGT CHANCE IN THE SOUTH. SEVERE THREAT WILL EXIST WITH THE AFTERNOON CONVECTION. HAIL/WIND ARE THE MAIN SEVERE WEATHER THREATS. KEPT LOW CHANCE POPS GOING INTO THE EVENING TO ACCOUNT FOR ANY DEVELOPMENT ALONG RESIDUAL BOUNDARIES LEFT BEHIND BY THE AFTERNOON CONVECTION. PCPN SHOULD BE OUT OF THE AREA BY MIDNIGHT...SO KEPT THE OVERNIGHT HOURS DRY. BASED ON TEMPS YESTERDAY TO THE SOUTH AND SW ALONG WITH MIXING TO AROUND H8 TODAY KEPT HIGHS IN THE MID TO UPPER 80S. INCREASING GRADIENT TONIGHT WILL KEEP S WINDS GOING OVERNIGHT...SO BUMPED MINS UP TO THE UPPER 60S AND LOWER 70S. ..DLF.. .LONG TERM...FRIDAY THROUGH WEDNESDAY... FOCUS FOR FRIDAY AND FRIDAY NIGHT IS POTENTIAL FOR HEAT ADVISORY FOLLOWED BY SEVERE WEATHER THREAT WITH STRONG COLD FRONT. WILL CONTINUE WITH FORECAST OF MAXIMUM TEMPERATURES ON FRIDAY OF AT LEAST 90 WITH DEWPOINTS AT LEAST IN THE LOWER 70S. THIS PUTS HEAT INDICIES IN THE 95 TO 105 DEGREE RANGE AND THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR FRIDAY. OPTED NOT TO ISSUE YET AS STILL TIME TO ASSESS THE SITUATION. ALSO THERE IS THE QUESTION OF CLOUD COVER SPILLING INTO THE REGION FROM ANY THUNDERSTORM COMPLEXES TO THE NORTH THAT COULD HAMPER THE HEATING POTENTIAL. OPERATIONAL MODELS CONTINUE TO ADVERTISE DEEPENING LOW PRESSURE NORTH OF MN FRIDAY-SATURDAY. ECMWF IS AT LEAST 10 MB DEEPER VERSUS GFS SO EXACT TIMING OF FRONT INTO OUR REGION YET TO BE DETERMINED. BEST ESTIMATE IS FRONT TO COME IN SOMETIME LATE FRIDAY NIGHT INTO SATURDAY MORNING. NONETHELESS WITH SUCH A STRONG FRONT INTERACTING WITH VERY UNSTABLE AIRMASS...HAVE INCREASED POPS INTO THE LIKELY CATEGORY ESPECIALLY ALONG AND NORTH OF I-80 FOR LATE FRIDAY NIGHT WHILE KEEPING CHANCE POPS IN THE EVENING. NEW SWODY2 FROM SPC SHOWING MOST OF THE DVN CWA IN A SLIGHT RISK. EXPECTING A LINE OF STORMS WITH THE COLD FRONT AND AS MID LEVEL WINDS STRENGTHEN THE RISK FOR DAMAGING WINDS WILL INCREASE...POSSIBLY WELL INTO THE NIGHT. ASSUMING ATMOSPHERE WILL BE WORKED OVER FROM STORMS FRIDAY NIGHT AND LINGERING CLOUDS SATURDAY MORNING...EXPECTING INTENSE STORMS TO RE-FIRE TO THE EAST AND SOUTH OF THE DVN CWA ON SATURDAY AS FRONT CONTINUES TO MAKE STEADY PROGRESS TO THE SOUTHEAST. WILL MAINTAIN CHANCE POPS ESPECIALLY IN ILLINOIS WITH FRONT ON SATURDAY. SATURDAY NIGHT THROUGH MONDAY... SHOULD BE A PLEASANT STRETCH OF WEATHER FOR MID JULY WITH NORTHWEST FLOW ALOFT AND CANADIAN SURFACE HIGH PRESSURE DOMINATING THE REGION. LOOK FOR TEMPERATURES TO BE AT LEAST SEVERAL DEGREES BELOW NORMAL ALONG WITH COMFORTABLE HUMIDITIES. TUESDAY AND WEDNESDAY... HIGH PRESSURE MOVES OFF TO THE EAST SIGNALLING A WARMING TREND AND INCREASING HUMIDITY LEVELS ONCE AGAIN. GFS HINTING AT A CHANCE FOR WARM ADVECTION THUNDERSTORMS BUT ECMWF MAINTAINING A DRY LOOK. CURRENTLY THE GRIDS CARRY A SLIGHT CHANCE ON WEDNESDAY. ..HAASE.. && .AVIATION... VFR CONDITIONS WILL DOMINATE THE NEXT 24 HOURS. S-SW SURFACE WINDS WILL CONTINUE AS HIGH PRESSURE MOVES THROUGH THE OHIO VALLEY. SOME GUSTS WILL BE POSSIBLE THIS AFTERNOON. ISOLD SHRA/TSRA THIS MORNING SHOULD NOT IMPACT TAF SITES. EXPECT CONVECTION TO INCREASE BY EARLY THIS AFTERNOON WITH KCID/KDBQ HAVING THE BEST CHANCE OF SEEING CONVECTION. SINCE COVERAGE IS EXPECTED TO BE SCATTERED WILL INCLUDE A VCTS IN THE KCID/KDBQ TAFS. COVERAGE/THREAT OF TSRA WILL DIMINISH TO THE SOUTH. TSRA THREAT TO END BY MID EVENING AT ALL TAF SITES. ..DLF.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/DLF
Hazardous weather outlook, Jul 10, 4:59 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT THU JUL 10 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 459 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...MAINLY IN EAST CENTRAL IOWA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AND NORTH OF HIGHWAY 34. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL. A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE OUT THE NORTHERN PLAINS THIS MORNING AND THROUGH THE MIDDLE AND UPPER MISSISSIPPI VALLEY THIS AFTERNOON. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF SEVERE STORMS WILL BE ALONG AND NORTH OF HIGHWAY 30 WITH THE CHANCE OF STORMS DECREASING TO THE SOUTH. A FEW STORMS MAY LINGER INTO THE EARLY EVENING...ESPECIALLY OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS CAN BE EXPECTED FRIDAY WITH BREEZY SOUTH WINDS. ACTUAL MAXIMUM TEMPERATURES WILL BE 90 TO 94 DEGREES AT MANY LOCATIONS...AND WHEN COMBINED WITH HIGH HUMIDITY MAY CREATE HEAT INDICIES OF 95 TO 105. THIS SITUATION WILL BE MONITORED FOR ANY ISSUANCE OF HEAT ADVISORIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT...MAINLY NORTHWEST OF A FREEPORT ILLINOIS TO MOLINE TO FAIRFIELD IOWA LINE. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF AT LEAST 70 MPH WITH LARGE HAIL A SECONDARY THREAT. A STRONG COLD FRONT WILL PUSH INTO THE OUTLOOK AREA FRIDAY NIGHT ACCOMPANIED BY A LINE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAASE/DLF
In the hours before
Local storm report, Jul 10, 7:31 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN BERTRAM 41.95N 91.54W
07/10/2008 M1.10 INCH LINN IA TRAINED SPOTTER
FELL IN 45 MINUTES.
&&
WELocal storm report, Jul 10, 10:12 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 2 W LAMONT 42.60N 91.68W
07/10/2008 M0.50 INCH BUCHANAN IA TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT INTERSECTION OF 150TH STREET
AND THE 2800 BLOCK. RELAYED BY COUNTY EMERGENCY MANAGER.
&&
WELocal storm report, Jul 10, 10:38 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM HAIL 1 N MANCHESTER 42.50N 91.46W
07/10/2008 E0.88 INCH DELAWARE IA EMERGENCY MNGR
ALSO PEA SIZE HAIL IN MANCHESTER
&&
DLSSpecial weather statement, Jul 10, 10:52 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1052 AM CDT THU JUL 10 2008 IAZ040>042-052>054-065-066-068-ILZ001-002-007-101800- BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CEDAR-CLINTON-SCOTT- JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... BETTENDORF...DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL 1052 AM CDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WITH SMALL HAIL AND VERY HEAVY RAINFALL MOVING ACROSS THE AREA... SCATTERED STRONG THUNDERSTORMS OVER EASTERN IOWA...FROM NEAR THE QUAD CITIES NORTHEAST TO MANCHESTER IOWA...WILL CONTINUE TO MOVE EAST THROUGH NOON. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO HALF INCH IN DIAMETER AND RAINFALL AMOUNTS OVER 1 INCH IN LESS THAN 30 MINUTES AS THEY MOVE EAST AROUND 25 MPH. ISOLATED SEVERE STORMS ARE POSSIBLE WITH NICKEL SIZE HAIL AND STRONG GUSTY WINDS. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.| SHEETS
Local storm report, Jul 10, 11:15 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 5 NE WINTHROP 42.52N 91.66W
07/10/2008 E0.50 INCH BUCHANAN IA PUBLIC
DIME SIZE HAAIL REPORTED 3/4 OF A MILE WEST OF
INTERSECTION OF HIGHWAY 187 AND 170TH STREET.
&&
WELocal storm report, Jul 10, 12:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 2 S MANCHESTER 42.46N 91.46W
07/10/2008 E0.75 INCH DELAWARE IA EMERGENCY MNGR
1220 PM TSTM WND GST RYAN 42.35N 91.48W
07/10/2008 E40.00 MPH DELAWARE IA FIRE DEPT/RESCUE
WINDS ESTIMATED AT 35-40 MPH. ALSO VERY HEAVY RAIN.
&&
JAZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:51 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 39 min |
| Jul 10, 11:55 AM CDT | Flash Flood Warning | DVN | Delaware | 3 hr |
| Jul 10, 12:06 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 39 min |
| Jul 10, 12:43 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 62 min |
| Jul 10, 1:01 PM CDT | Tornado Warning | DVN | Jones | 33 min |
| Jul 10, 1:13 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 2 hr |
| Jul 10, 1:29 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 46 min |
| Jul 10, 1:54 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 51 min |
| Jul 10, 2:24 PM CDT | Tornado Warning | DVN | Clinton | 36 min |
| Jul 10, 2:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 49 min |
| Jul 10, 2:53 PM CDT | Tornado Warning | DVN | Clinton | 39 min |
| Jul 10, 3:01 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 44 min |
| Jul 10, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 51 min |
| Jul 10, 5:56 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 64 min |
| Jul 10, 6:14 PM CDT | Tornado Warning | DVN | Delaware, Jones, Linn | 31 min |
| Jul 10, 6:45 PM CDT | Tornado Warning | DVN | Jones | 30 min |
| Jul 10, 6:57 PM CDT | Flash Flood Warning | DVN | Jackson, Jones | 2 hr |
| Jul 10, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 27 min |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.